Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 379, NWS Jackson, MS

July 4, 2012Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2012, 2:50 PM CDT for Jones County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 2:50 PM CDT (19:50 UTC)
Expired
Jul 4, 2012, 3:15 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:05 PM CDTTSTM WND DMG3 S Ellisville, MSTREES AND POWERLINES DOWNN JUST SOUTH OF ELLISVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS54 KJAN 041950
SVRJAN
MSC067-042015-
/O.NEW.KJAN.SV.W.0379.120704T1950Z-120704T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF ELLISVILLE...

* UNTIL 315 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOSELLE MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOSELLE BY 315 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3144 8939 3164 8939 3163 8914 3144 8914
TIME...MOT...LOC 1950Z 086DEG 3KT 3150 8924

$$

MRM
1 follow-up statement
485 
WWUS54 KJAN 042006
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT WED JUL 4 2012

MSC067-042015-
/O.CON.KJAN.SV.W.0379.000000T0000Z-120704T2015Z/
JONES MS-
306 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL JONES COUNTY...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELLISVILLE MOVING WEST AT 5 MPH.

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3144 8923 3163 8924 3163 8914 3144 8914
TIME...MOT...LOC 2006Z 086DEG 3KT 3153 8919

$$


MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:26 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 4, 10:26 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT WED JUL 4 2012

.UPDATE...ONLY MINOR TWEAKS NEEDED TO HOURLY TEMP/DEWPOINT GRIDS WITH
GOING FORECAST ON TRACK FOR THIS INDEPENDENCE DAY. STILL ADVERTISING
POTENTIAL FOR A ONE OT TWO STRONG TO POSSIBLY SEVERE STORMS THIS
AFTERNOON ACROSS EAST AND SOUTHERN LOCATIONS AS MORNING RAOB ANALYSIS
INDICATES FAVORABLE VERTICAL TOTALS /27-30 C/ AND MARGINALLY
SUPPORTIVE SBCAPE VALUES /2000-2500 J/KG/. PWATS HAVE RISEN OVER 2 IN
ACROSS SRN LOCATIONS PER LIX RAOB WHICH MAY NOT BE AS CONDUCIVE FOR
MICROBURSTS GIVEN LOWER DCAPE VALUES. HOWEVER...STORM MOTIONS WILL BE
SLOW AND RAIN INTENSITY COULD BE HIGH AT TIMES...POSSIBLY ALLOWING
FOR LOCALIZED FLASH FLOODING. PLEASE STAY AWARE OF AFTN STORMS WITH
SO MANY OUTDOOR ACTIVITIES PLANNED. STORMS ARE EXPECTED TO DISSIPATE
INTO THE EVENING. UPDATED PRODUCTS AND NEW AVIATION DISCUSSION CAN BE
FOUND DIRECTLY BELOW. /ALLEN/

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL TODAY. SHRA/TSRA WILL
BE POSSIBLE AGAIN MAINLY ALONG AND SOUTH HIGHWAY 84 CORRIDOR AND
ACROSS EASTERN PORTIONS OF THE STATE. WITH ANY STORM...IT COULD BRING
BRIEF MVFR/IFR VIS RESTRICTIONS. ANY STORMS SHOULD DISSIPATE AFTER
SUNSET WITH VFR CONDITIONS ONCE AGAIN RESUMING.
/28/

&&

.PREV DISCUSSION... /ISSUED 432 AM CDT WED JUL 4 2012/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...A HOT AND MOSTLY DRY
PATTERN WILL CONTINUE AS THE DOMINANT SUBTROPICAL HIGH REMAINS
CENTERED OVER MISSOURI AND RIDGES SOUTHWARD ACROSS THE ARKLAMISS.
THIS WILL CONTINUE TO ENSURE ABOVE NORMAL HIGH TEMPERATURES...BUT
LOW TEMPERATURES WILL DIP INTO THE UPPER 60S/LOWER 70S AND LOW-LEVEL
MIXING DURING THE DAY WILL BE SUFFICIENT TO KEEP HEAT STRESS BELOW
HEAT ADVISORY CRITERIA. AFTERNOON HEAT STRESS IS STILL FORECAST TO
BE ON THE HIGH SIDE AND WILL CONTINUE TO MENTION IN THE HWO/GRAPHICS
GIVEN ABUNDANCE OF OUTDOOR ACTIVITIES PLANNED FOR INDEPENDENCE DAY.

AS FOR THUNDERSTORM CHANCES...A SUBTLE UPPER LEVEL SHORTWAVE TROUGH
DIGGING SOUTHWARD AROUND THE EAST SIDE OF THE RIDGE MAY ADD A BOOST
TO CONVECTIVE DEVELOPMENT THIS AFTN OVER EASTERN/SOUTHERN MS...BUT
LIMITED SURFACE BOUNDARY POTENTIAL FOR FOCUSING STORMS IS NOTED...
SO EXPECT COVERAGE OF STORMS TO BE DISORGANIZED AND RATHER SPARSE.
WRF/HRRR GUIDANCE SUGGEST INITIAL TSTM DEVELOP WILL BE IN THE
VICINITY OF THE GOLDEN TRIANGLE REGION DURING THE EARLY AFTN...
FOLLOWED BY DEVELOPMENT ALONG THE HWY 84 AND I-59 CORRIDORS LATER
IN THE AFTERNOON. FOR RAIN CHANCES...HAVE GENERALLY FOLLOWED A
CONSENSUS OF MOS GUIDANCE IN FORECASTING SLIGHTLY HIGHER POPS
OVER EASTERN/ SOUTHERN MS.

WHILE MID LEVEL LAPSE RATES AND OVERALL INSTABILITY ARE STILL NOT
IMPRESSIVE...HOT SURFACE TEMPERATURES WILL YIELD STEEP LOW LEVEL
LAPSE RATES AND DEEP SUB-CLOUD LAYERS SUPPORTIVE OF STRONG TO
POSSIBLY SEVERE MICROBURSTS. WITH DCAPE VALUES EXPECTED 1000-1500
J/KG...WILL MENTION THE POSSIBILITY OF A FEW STRONG TO SEVERE TSTMS
IN THE HWO OVER SOUTHERN/EASTERN MS. THUNDERSTORM POTENTIAL FOR
THURSDAY AFTERNOON/EVENING LOOKS SOMEWHAT SIMILAR TO TODAY...
PERHAPS STILL GOVERNED BY THE LINGERING UPPER LEVEL SHORTWAVE
TROUGH. CONTINUED HOT SFC TEMPS AND HIGH DCAPE VALUES WOULD SUPPORT
STRONG/SVR MICROBURST ACTIVITY. /EC/

LONG TERM...FRIDAY THROUGH EARLY NEXT WEEK...STILL LOOKING LIKE
MAIN HOT RIDGE CENTER REPOSITIONED TO OUR NORTHWEST LATE THIS WEEK
AND INTO THE WEEKEND WITH DIRTY SOUTH TO SOUTHEAST FLANK PUSHING A
DISTURBANCE OR TWO ACROSS THE LOWER MS VALLEY. UPPER 90S TO NEAR 100
TEMPS MAY BE LIMITED TO ARKLAMISS DELTA LOCALES ON FRIDAY WITH
MAINLY MID 90S ELSEWHERE. THEREAFTER IT SEEMS LIKE LOW TO MID 90S
MAY BE MORE THE RULE FOR THE FORECAST AREA THROUGH THE REST OF THE
LONG TERM PERIOD SINCE RIDGING ALOFT SHOULD NOT BE SUCH A
PREDOMINANT FORCE.

LATEST CONSENSUS OF MODEL RUNS ARE IN A LITTLE CONTRAST TO RUNS 24
HOURS AGO WITH RESPECT TO THE FRIDAY-SATURDAY PERIOD. THOSE PREVIOUS
SOLUTIONS HAD ONE MAIN DISTURBANCE MOVING THROUGH THIS
PERIOD...PRODUCING SOME MODEST SHEAR OVER THE AREA FOR AT LEAST
FRIDAY INTO FRIDAY NIGHT. THIS SOMEWHAT SUGGESTED NOCTURNAL
CONVECTIVE SYSTEM POSSIBILITIES. BUT...POTENTIAL FOR WEAKER
DISTURBANCES (AND ASSOCIATED SHEAR) WITH LATEST RUNS LESSENS THE
POTENTIAL OF THIS AND POINTS TO MORE TRADITIONAL DIURNALLY DRIVEN
THUNDERSTORMS (WHICH PEAK IN THE LATE AFTERNOON AND EARLY EVENING).
BUT THESE AFTERNOON STORMS...ESPECIALLY ON FRIDAY...COULD STILL BE
QUITE POTENT OVER AT LEAST THE SOUTHEAST TWO-THIRDS OF THE ARKLAMISS
CONSIDERING PEAK SBCAPE SHOULD RANGE FROM 3000 TO 4000 J/KG AND
RELATIVELY HIGH MIXING HEIGHTS WILL INCREASE WIND POTENTIAL. SINCE
COVERAGE OF STORMS COULD BE PRETTY GOOD (BY RECENT STANDARDS) FRIDAY
AFTERNOON AND FRIDAY EVENING WE WILL MENTION THIS RISK FOR SOME
LOCALLY SEVERE CONVECTION IN THE HWO.

THE OPERATIONAL GFS ADVERTISES BEST THUNDERSTORM CHANCES SHIFTING
OFF TO OUR WEST ON SATURDAY AS PERTURBATIONS PASS BY...BUT OP EURO
AND GFS ENSEMBLE SUGGEST DECENT TSTORM CHANCES LASTING THROUGH
SATURDAY. AM INCLINED TO LEAN THE LATTER DIRECTION IN THE FORECAST
GIVEN MODEL CONSENSUS IDEA OF MORE THAN ONE DISTURBANCE ROTATING
THROUGH THE AREA IN THE FRI-SAT TIME FRAME. STORMS ON SATURDAY COULD
AGAIN BE A LITTLE POTENT GIVEN LAPSE RATE AND SURFACE HEAT
ARGUMENTS...BUT OVERALL RISK AND UNCERTAINTY PRECLUDE MENTION IN THE
HWO AT THIS POINT.

GENERAL MODEL CONSENSUS NOW GIVES DECENT CHANCE FOR A COLD FRONT TO
AT LEAST MAKE IT INTO THE ARKLAMISS AROUND TUESDAY OR WEDNESDAY OF
NEXT WEEK...AT WHICH POINT TEMPERATURES MAY FINALLY DROP DOWN TO
CLIMO AND RAIN CHANCES COULD ONCE AGAIN BE GOOD. OF COURSE THERE IS
SOME UNCERTAINTY IN THIS...BUT WEIGHT OF MODEL EVIDENCE SUGGESTS IT
WILL PROBABLY OCCUR. QUESTION THEREFORE IS WHAT WILL TRANSPIRE IN
THE SUNDAY AND MONDAY PERIOD? EUROPEAN MODEL HINTS AFTERNOON RAIN
CHANCES WILL REMAIN ELEVATED DUE TO LINGERING WEAKNESS ALOFT IN THE
VICINITY WHILE SUPPRESSIVE RIDGING ALOFT BRIEFLY RETURNS IN THE OP
GFS. GFS SOLUTION SEEMS MORE VALID FROM ENSEMBLE ARGUMENTS AND
GENERAL CONSISTENCY.

FOR SPECIFICS...GFS-BASED MEX POPS AND TEMPS NOT STRAYED FROM BY ANY
HUGE AMOUNTS IN THE EXTENDED. HOWEVER...I DID CUT TEMPS IN MANY
AREAS SOUTH OF HIGHWAY 82 FRIDAY AND SATURDAY CONSIDERING DECENT
COVERAGE OF AFTERNOON CONVECTION ANTICIPATED. POPS WERE GENERALLY
BOOSTED SOME IN THIS TIME FRAME (EXCEPT FOR DAMPENING CONVECTIVE
FEEDBACK INDUCED POP BULLSEYE OVER CENTRAL MS FRIDAY NIGHT). /BB/

&&

.FIRE WEATHER...
WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT AS
MANY LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST
LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH AND
NO SIGNIFICANT RAINFALL COVERAGE IS EXPECTED IN THE NEAR TERM. HOT
AND GENERALLY DRY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF
DAYS. RAIN CHANCES AND SHOWER/TSTM COVERAGE SHOULD BE ON THE
INCREASE AS WE GO FROM FRIDAY INTO THE WEEKEND. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  73  97  74 /  19  18  30  32
MERIDIAN      99  70  97  71 /  26  24  30  36
VICKSBURG     95  72  96  71 /  14  15  29  20
HATTIESBURG   97  73  97  74 /  29  24  44  27
NATCHEZ       95  73  94  73 /  21  20  29  25
GREENVILLE    98  74  98  75 /  12  11  20  15
GREENWOOD     97  72  98  74 /  16  16  25  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/BB/EC/28
Hazardous weather outlook, Jul 4, 2:38 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED JUL 4 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
238 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THURSDAY AFTERNOON
IN THE HOT AND UNSTABLE AIRMASS...AS TEMPERATURES REACH INTO THE
UPPER 90S. WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS. STORMS SHOULD DISSIPATE WITH SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING...ESPECIALLY SOUTHEAST OF A
GRENADA...TO BELZONI...TO WINNSBORO LINE...AS A WEAK DISTURBANCE
CROSSES OVER AN UNSTABLE AIR MASS ACROSS THE REGION. THE PRIMARY
RISK WILL BE DAMAGING WINDS OVER 60 MPH...ALTHOUGH HAIL UP TO
QUARTER SIZE WILL BE A POSSIBILITY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS THURSDAY AND FRIDAY AFTERNOONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 4, 1:16 PM CDT, 1 hour 34 minutes before
MSZ072-041845-
MARION MS-
116 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 117 PM CDT. THE STORM
WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3114 9002 3117 9002 3118 9004 3123 9004
      3124 9005 3132 9005 3132 8990 3114 8987
TIME...MOT...LOC 1817Z 171DEG 1KT 3121 9000

JC
Special weather statement, Jul 4, 1:51 PM CDT, 59 minutes before
MSZ054-041920-
COPIAH MS-
151 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HOPEWELL AT 151 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3186 9046 3204 9041 3201 9023 3199 9022
      3199 9020 3194 9020 3194 9018 3193 9017
      3182 9020
TIME...MOT...LOC 1851Z 105DEG 4KT 3193 9027

JC
Special weather statement, Jul 4, 1:59 PM CDT, 51 minutes before
MSZ054-041930-
COPIAH MS-
159 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZED HAIL AS WELL AS VERY HEAVY RAIN WAS LOCATED 5
MILES EAST OF HAZLEHURST AT 158 PM CDT...WAS NEARLY STATIONARY.

PEOPLE IN EAST CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3179 9044 3201 9037 3197 9020 3179 9021
TIME...MOT...LOC 1858Z 097DEG 4KT 3189 9032

MRM
Special weather statement, Jul 4, 2:24 PM CDT, 26 minutes before
MSZ055-041955-
SIMPSON MS-
224 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED OVER SIMPSON COUNTY AT 224 PM
CDT...WAS NEARLY STATIONARY.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3177 8995 3187 8998 3193 8979 3178 8974
TIME...MOT...LOC 1924Z 069DEG 4KT 3180 8984

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:16 PM CDTSpecial Weather StatementJANMarion29 min
Jul 4, 1:51 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 4, 1:59 PM CDTSpecial Weather StatementJANCopiah31 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningJANCopiah18 min
Jul 4, 2:24 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 4, 3:01 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 4, 3:12 PM CDTSpecial Weather StatementJANLincoln28 min
Jul 4, 3:15 PM CDTSpecial Weather StatementJANHinds30 min
Jul 4, 3:29 PM CDTSpecial Weather StatementJANForrest31 min
Jul 4, 3:33 PM CDTSevere Thunderstorm WarningJANLamar27 min
Jul 4, 3:40 PM CDTSevere Thunderstorm WarningJANMarion35 min
Jul 4, 3:46 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln29 min
Jul 4, 3:52 PM CDTSevere Thunderstorm WarningJANLamar, Marion38 min
Jul 4, 3:53 PM CDTSevere Thunderstorm WarningJANForrest52 min
Jul 4, 3:59 PM CDTSevere Thunderstorm WarningJANLamar46 min
Jul 4, 4:07 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln25 min
Jul 4, 4:16 PM CDTSpecial Weather StatementJANRankin29 min
Jul 4, 4:17 PM CDTSpecial Weather StatementJANClaiborne33 min
Jul 4, 4:24 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson38 min
Jul 4, 4:31 PM CDTSevere Thunderstorm WarningJANLamar, Marion29 min
Jul 4, 5:06 PM CDTSpecial Weather StatementJANWarren29 min
Jul 4, 5:12 PM CDTSpecial Weather StatementJANHinds28 min
Jul 4, 5:29 PM CDTSpecial Weather StatementJANClarke31 min
Jul 4, 5:32 PM CDTSpecial Weather StatementJANHinds, Kemper, Lauderdale, Newton, Rankin, Scott and 1 more28 min
Jul 4, 5:48 PM CDTSevere Thunderstorm WarningJANHinds, Warren19 min
Jul 4, 6:05 PM CDTSpecial Weather StatementJANScott30 min
Jul 4, 6:32 PM CDTSpecial Weather StatementJANAttala28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.